Alert archive / California / Wind Advisories in 2016

Wind Advisory 66, NWS Los Angeles, CA

September 12, 2016

NWS Los Angeles, CA issued this wind advisory at Sep 12, 2016, 9:06 AM PDT. It took effect at Sep 12, 2016, 12:00 PM PDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2016, 9:06 AM PDT (16:06 UTC)
In effect from
Sep 12, 2016, 12:00 PM PDT
Expired
Sep 13, 2016, 9:00 PM PDT
In force
33 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

718 
WWUS76 KLOX 121606
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
906 AM PDT MON SEP 12 2016


CAZ054-059-130015-
/O.NEW.KLOX.WI.Y.0066.160912T1900Z-160914T0400Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
906 AM PDT MON SEP 12 2016

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT TUESDAY. 

* WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.
  STRONGEST IN THE HIGHWAY 14 CORRIDOR BETWEEN ACTON AND PALMDALE
  WITH ISOLATED GUSTS TO 50 MPH.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD
  RESTRICT VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
5 follow-up statements
953 
WWUS76 KLOX 122327
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
427 PM PDT MON SEP 12 2016

CAZ054-059-131130-
/O.CON.KLOX.WI.Y.0066.000000T0000Z-160914T0400Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
427 PM PDT MON SEP 12 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY...

* WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. 
  STRONGEST IN THE HIGHWAY 14 CORRIDOR BETWEEN ACTON AND 
  PALMDALE WITH ISOLATED GUSTS TO 50 MPH. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND 
  SAND COULD RESTRICT VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
340 
WWUS76 KLOX 131124
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
424 AM PDT TUE SEP 13 2016

CAZ054-059-131800-
/O.CON.KLOX.WI.Y.0066.000000T0000Z-160914T0400Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
424 AM PDT TUE SEP 13 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS
  WILL OCCUR IN THE HIGHWAY 14 CORRIDOR BETWEEN ACTON AND PALMDALE
  WITH ISOLATED GUSTS TO 50 MPH.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND 
  SAND COULD RESTRICT VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
846 
WWUS76 KLOX 131254
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
554 AM PDT TUE SEP 13 2016

CAZ054-059-132100-
/O.CON.KLOX.WI.Y.0066.000000T0000Z-160914T0400Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
554 AM PDT TUE SEP 13 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS 
  WILL OCCUR IN THE HIGHWAY 14 CORRIDOR BETWEEN ACTON AND 
  PALMDALE WITH ISOLATED GUSTS TO 50 MPH. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND 
  SAND COULD RESTRICT VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
691 
WWUS76 KLOX 132121
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
221 PM PDT TUE SEP 13 2016


CAZ054-059-140400-
/O.CON.KLOX.WI.Y.0066.000000T0000Z-160914T0400Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
221 PM PDT TUE SEP 13 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS 
  WILL OCCUR IN THE HIGHWAY 14 CORRIDOR BETWEEN ACTON AND 
  PALMDALE WITH ISOLATED GUSTS TO 50 MPH. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND 
  SAND COULD RESTRICT VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
072 
WWUS76 KLOX 140429
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
929 PM PDT TUE SEP 13 2016

CAZ054-059-140530-
/O.EXP.KLOX.WI.Y.0066.000000T0000Z-160914T0400Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG...
LANCASTER...PALMDALE
929 PM PDT TUE SEP 13 2016

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS THIS EVENING. AS A
RESULT, THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 9 PM PDT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 12, 5:14 AM PDT, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 12, 5:14 AM PDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
514 AM PDT MON SEP 12 2016

.SYNOPSIS...

Upper level low pressure approaching from the north will result in
a deepening marine layer and cooling early this week. Well below
normal temperatures are expected on Tuesday, then temperatures
will start to rebound by mid week as the upper low moves east.
Weak offshore flow and high pressure aloft will likely bring near
or above normal temperatures by next weekend.

&&

.SHORT TERM...(TDY-WED)

Onshore flow is increasing especially to the east. The marine
layer is 2000 feet deep. Low clouds currently cover all the coasts
and vlys except for the Santa Clarita. By dawn the clouds will
cover the Santa Clarita vly as well as the coastal slopes. There
will be slow clearing today and some beaches will likely remain
cloudy all day.

An upper low will spin through the center of the state on Tuesday,
It will bring a lobe of pva to the area in the morning. The lift
from the PVA along with the lowering hgts will really crank up the
marine layer and stratus will cover all the coasts and vlys and
will penetrate deep into the vlys. The clouds will lift over the
mtns and into interior vly of SLO county as well. There will be
enough lift to create drizzle across the all the coasts and vlys.
There will also be enough lift across the central coast as well as
the LA coasts and srn vly to create a slight chc of showers.
Rainfall if any with these showers will be under a tenth of an
inch. Max temps will plummet. Coastal temps will be 4 to 8 degrees
blo normals but inland temps will be 10 to 20 degrees blo normal.
Tuesday high will only reach the normal highs for mid November.

The low cloud forecast for Wednesday is probably overdone and will
have day shift look at it. There is a good chc that there will not
be an inversion to support low clouds. In other forecast news the
hgts will rise quickly in the wake of the upper low and max temps
will have healthy jump across the entire area.

.LONG TERM...(THU-SUN)

No problems in sight for Thu and Fri and hgts rise through the
period and there will be a steady rise in max temps each day with
the biggest jump on Thursday. Max temps will rise to within a few
degrees of normals.

The EC and the GFS are having a difficult time figuring out the
weekend forecast. There are issues with an exiting weak long wave
trof and a building ridge. At one point it looked like there was
going to be a bout of offshore flow but that looks less and less
likely now. For now favoring the warmer GFS soln but am not fully
buying into it.

&&

.AVIATION...12/12Z.

At 10Z, the marine layer depth at KLAX was around 2200 feet deep.
The top of the inversion was near 3100 feet with a temperature
around 21 degrees Celsius.

Widespread low clouds in all coastal and valley areas this
morning. Conditions were mostly IFR to LIFR, except MVFR across
coastal sections of L.A. County. Expect cigs to rise some this
morning. Clearing will be rather slow, with clouds scattering out
by mid to late morning in the valleys, and by early afternoon
across the coastal plain. There is a chance that cigs will linger
all day near the coast.

Expect widespread low clouds in all coastal and valley areas
tonight, with clouds possibly reaching the coastal slopes. Conds
will be generally MVFR, except IFR in the foothills. There could
be some drizzle late at night.

KLAX...Moderate confidence in the 12z TAF. There is a 20 to 30
percent chance that cigs will linger through at least 22Z, and
possibly all day. If cigs do scatter out, there is a 20 percent
chance they will return as early as 01Z.

KBUR...Moderate confidence in the 12Z TAF. There is a 20 percent
chance cigs could linger through 20Z. There is a 20 percent
chance that cigs tonight will arrive in the IFR category.

&&

.MARINE...12/300 AM.

Winds and seas are generally expected to remain below SCA levels
across the waters through at least Wed morning, with a chance of
SCA conds across the outer waters late Wed through Fri, and
especially Thu.

A long period south swell expected to arrive late Wednesday and
last through Friday. There may be extra currents and surging near
the coast.

&&

.FIRE WEATHER...

11/200 PM...

Today through Wednesday:
Onshore Winds will increase through Tuesday as a relatively strong
upper trough moves over California. Onshore winds 15 to 30 mph at
times are possible, with gusts in the 35 to 45 mph range. Isolated
gusts over 50 mph will be possible across the foothills of the
Antelope Valley and the higher elevations of the Los Angeles
County mountains. Minimum relative humidity will trend up through
Tuesday and range from 20-40 percent. The increase in relative
humidity will have little effect on the critically dry conditions
and elevated fire conditions in the interior areas will persist.
The relative humidity is likely to trend lower Wednesday as
gusty onshore winds prevail. The winds are expected to shift to
a more northerly direction and gusty north winds across the I-5
corridor and SB County South Coast are expected Wednesday night.

Thursday through Sunday:
There is a chance weak offshore winds will develop Thursday and
the relative humidity will trend lower. Initially, the offshore
wind is weak and limited to the mountains and deserts on Thursday
and Friday. The winds may increase next weekend with the increase
in upper level support. While this is a low confidence event at
this time, an extended period of elevated fire danger may be
possible for interior sections due to the potential for a
prolonged period of offshore flow and humidity falling into the
teens and single digits.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...Rorke
FIRE...30
AVIATION...DB
MARINE...DB
SYNOPSIS...Sukup

weather.gov/losangeles

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.